MAUDE Adverse Event Report: SEE H.10 DELTAXSFT10 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 DELTAXSFT10 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100204
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The patient identifier is not known.The patient¿s age is not known.The patient¿s gender is not known.The patient's weight is not known.Procode is krd/hcg.(b)(4).Concomitant med products: detachment control box, connecting control cables (ecb00018200 from lots s13941 and s13745) carnelian marvel microcatheter from tokai medical products, galaxy coil.The initial reporter phone and email are not available.[conclusion]: the healthcare professional reported that during the stent-graft coil embolization for a type ii endoleak, the first deltaxtrasoft10 2 mm x 4 cm (dlx100204 / s12100) was inserted into the microcatheter (carnelian marvel, tokai medical products) and connected to the enpower control cable (ecb00018200 / s13941), pre-deployment electrical check was successfully performed, but the coil failed to detach when the button was pressed on the detachment control box.Several attempts were made but the coil did not detach.The enpower control cable was replaced with another enpower control cable from lot s13745, but the coil could not be detached even when the power lamp was illuminated.The coil was removed; during the coil removal, the microcatheter came away on the near side.Another coil (a galaxy coil) was used and placed at the front position that was different from the position originally planned for the deltaxtrasoft10 coil.After the galaxy coil was placed at the front position, another vessel was targeted and a second deltaxtrasoft10 2 mm x 4 cm (dlx100204 / s12015) was chosen.It was inserted into the microcatheter after an uneventful pre-deployment check was performed.The button on the detachment control box was pressed but the coil did not detach.Several attempts were made at pressing the button to detach the coil, but the coil did not detach.The physician did not want to have the microcatheter kick back and came away like during the removal of the first deltaxtrasoft10 coil so a decision was made to open a third deltaxtrasoft coil (dlx1000206 / s12903) for verification testing purposes.This coil was connected to an enpower detachment control box and connected to the enpower connecting cable from lot s13745.The detachment button was pressed and the coil detached.The coil was disconnected from the detachment devices and another coil (a galaxy coil) to continue with the procedure.The procedure was successfully completed without further issue or delay after the coil was replaced with the galaxy coil.There was no report of patient injury or complication; the product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (s12015) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of causes and possible contributing factors could be made.As such the investigation will be closed.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of two products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2018-00610 and 3008114965-2018-00611.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the stent-graft coil embolization for a type ii endoleak, the first deltaxtrasoft10 2 mm x 4 cm (dlx100204 / s12100) was inserted into the microcatheter (carnelian marvel, tokai medical products) and connected to the enpower control cable (ecb00018200 / s13941), pre-deployment electrical check was successfully performed, but the coil failed to detach when the button was pressed on the detachment control box.Several attempts were made but the coil did not detach.The enpower control cable was replaced with another enpower control cable from lot s13745, but the coil could not be detached even when the power lamp was illuminated.The coil was removed; during the coil removal, the microcatheter came away on the near side.Another coil (a galaxy coil) was used and placed at the front position that was different from the position originally planned for the deltaxtrasoft10 coil.After the galaxy coil was placed at the front position, another vessel was targeted and a second deltaxtrasoft10 2 mm x 4 cm (dlx100204 / s12015) was chosen.It was inserted into the microcatheter after an uneventful pre-deployment check was performed.The button on the detachment control box was pressed but the coil did not detach.Several attempts were made at pressing the button to detach the coil, but the coil did not detach.The physician did not want to have the microcatheter kick back and came away like during the removal of the first deltaxtrasoft10 coil so a decision was made to open a third deltaxtrasoft coil (dlx1000206 / s12903) for verification testing purposes.This coil was connected to an enpower detachment control box and connected to the enpower connecting cable from lot s13745.The detachment button was pressed and the coil detached.The coil was disconnected from the detachment devices and another coil (a galaxy coil) to continue with the procedure.The procedure was successfully completed without further issue or delay after the coil was replaced with the galaxy coil.There was no report of patient injury or complication; the product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.

Brand Name
DELTAXSFT10 2MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont 94538
MDR Report Key7488900
Report Number3008114965-2018-00611
Device Sequence Number2052818
Product Code KRD
UDI-Device Identifier10886704077329
UDI-Public10886704077329
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue NumberDLX100204
Device Lot NumberS12015
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/20/2018
Initial Report FDA Received Date05/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1